Alert archive / California / High Wind Watches in 2012

High Wind Watch 5, NWS Los Angeles, CA

February 29, 2012

NWS Los Angeles, CA issued this high wind watch at Feb 29, 2012, 1:58 PM PST. It took effect at Mar 1, 2012, 7:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 29, 2012, 1:58 PM PST (21:58 UTC)
In effect from
Mar 1, 2012, 7:00 PM PST
Expired
Mar 1, 2012, 3:41 AM PST
In force
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WWUS76 KLOX 292158
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
158 PM PST WED FEB 29 2012

...INCREASING WINDS ACROSS MANY PORTIONS OF SOUTHWEST CALIFORNIA
THROUGH FRIDAY...

.A WEAK WEATHER SYSTEM WILL DROP SOME LIGHT SHOWERS ACROSS THE
AREA THIS EVENING. WINDS ARE ALREADY GUSTY ACROSS THE ANTELOPE
VALLEY TODAY AND THESE WINDS ARE EXPECTED TO INCREASE FURTHER
THURSDAY. THE WINDS WILL SPREAD INTO THE ADJACENT MOUNTAINS
THURSDAY...THEN PEAK IN STRENGTH THURSDAY EVENING BEFORE SHIFTING
TO NORTHEAST ON FRIDAY AS WE TRANSITION TO A TRADITIONAL SANTA ANA
WIND EVENT. WIND ADVISORIES ARE A GOOD BET ACROSS THE LOS ANGELES
AND VENTURA COUNTY VALLEYS AND PERHAPS EVEN PORTIONS OF THE COAST
FRIDAY WITH THE NORTHEAST WINDS. ADVISORY LEVEL NORTHEAST WINDS
MAY CONTINUE INTO EARLY SATURDAY.

CAZ059-010600-
/O.NEW.KLOX.WI.Y.0021.120301T1700Z-120302T0500Z/
/O.CON.KLOX.WI.Y.0020.000000T0000Z-120301T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
158 PM PST WED FEB 29 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PST
THURSDAY. 

* WINDS AND TIMING...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL WEAKEN SOME OVERNIGHT...THEN INCREASE THURSDAY MORNING
  TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL
  BE IN THE AFTERNOON HOURS.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT PORTIONS OF HIGHWAY 14 
  AND 138 IN THE ANTELOPE VALLEY. STRONG WINDS MAY MAKE DRIVING 
  DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. SUDDEN 
  RESTRICTIONS IN VISIBILITY MAY BE POSSIBLE DUE TO BLOWING DUST 
  AND SAND MAKING TRAVEL HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE
LOSS OF CONTROL..

&&

$$

CAZ053-054-010600-
/O.NEW.KLOX.WI.Y.0021.120301T1700Z-120302T0300Z/
/O.NEW.KLOX.HW.A.0005.120302T0300Z-120302T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
158 PM PST WED FEB 29 2012

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM PST THURSDAY...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM PST
THURSDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON. 

* WINDS AND TIMING...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH
  ARE EXPECTED THURSDAY...INCREASING TO 25 TO 40 MPH WITH GUSTS TO
  60 MPH THURSDAY NIGHT...STRONGEST THROUGH THE INTERSTATE 5
  CORRIDOR WHERE ISOLATED GUSTS TO 70 MPH ARE POSSIBLE ON THE
  SURROUNDING PEAKS. WINDS WILL SHIFT TO NORTHEAST EARLY FRIDAY. 

* IMPACTS...DRIVING THROUGH THE MOUNTAINS...INCLUDING INTERSTATE
  5...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...WILL BE
  TREACHEROUS DUE TO VERY GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WOFFORD
2 follow-up statements
478 
WWUS76 KLOX 010447
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
847 PM PST WED FEB 29 2012

...INCREASING WINDS ACROSS MANY PORTIONS OF SOUTHWEST CALIFORNIA
THROUGH FRIDAY...

.WINDS HAVE DIMINISHED OVER THE ANTELOPE VALLEY THIS EVENING...BUT
WILL INCREASE AGAIN ON THURSDAY. THE WINDS WILL SPREAD INTO THE
ADJACENT MOUNTAINS THURSDAY...THEN PEAK IN STRENGTH THURSDAY
EVENING BEFORE SHIFTING TO NORTHEAST ON FRIDAY AS WE TRANSITION TO
A TRADITIONAL SANTA ANA WIND EVENT. WIND ADVISORIES ARE A GOOD BET
ACROSS THE LOS ANGELES AND VENTURA COUNTY VALLEYS AND PERHAPS EVEN
PORTIONS OF THE COAST FRIDAY WITH THE NORTHEAST WINDS. ADVISORY
LEVEL NORTHEAST WINDS MAY CONTINUE INTO EARLY SATURDAY.

CAZ059-011300-
/O.EXP.KLOX.WI.Y.0020.000000T0000Z-120301T0500Z/
/O.CON.KLOX.WI.Y.0021.120301T1700Z-120302T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
847 PM PST WED FEB 29 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PST
THURSDAY...

* WINDS AND TIMING...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH WILL WEAKEN SOME OVERNIGHT...THEN INCREASE THURSDAY MORNING
  TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL
  BE IN THE AFTERNOON HOURS.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT PORTIONS OF HIGHWAY 14 
  AND 138 IN THE ANTELOPE VALLEY. STRONG WINDS MAY MAKE DRIVING 
  DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. SUDDEN 
  RESTRICTIONS IN VISIBILITY MAY BE POSSIBLE DUE TO BLOWING DUST 
  AND SAND MAKING TRAVEL HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE
LOSS OF CONTROL..

&&

$$

CAZ053-054-011300-
/O.CON.KLOX.WI.Y.0021.120301T1700Z-120302T0300Z/
/O.CON.KLOX.HW.A.0005.120302T0300Z-120302T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
847 PM PST WED FEB 29 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM PST
THURSDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY AFTERNOON...

* WINDS AND TIMING...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH 
  ARE EXPECTED THURSDAY...INCREASING TO 25 TO 40 MPH WITH GUSTS 
  TO 60 MPH THURSDAY NIGHT...STRONGEST THROUGH THE INTERSTATE 5 
  CORRIDOR WHERE ISOLATED GUSTS TO 70 MPH ARE POSSIBLE ON THE 
  SURROUNDING PEAKS. WINDS WILL SHIFT TO NORTHEAST EARLY FRIDAY. 

* IMPACTS...DRIVING THROUGH THE MOUNTAINS...INCLUDING INTERSTATE 
  5...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...WILL BE 
  TREACHEROUS DUE TO VERY GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SIRARD
258 
WWUS76 KLOX 011141
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
341 AM PST THU MAR 1 2012

...STRONG AND DAMAGING WINDS TO AFFECT PORTIONS OF SOUTHWEST CALIFORNIA TODAY
THROUGH FRIDAY...

.WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP ACROSS THE ANTELOPE VALLEY THIS MORNING...THEN INCREASE
TO 25 TO 40 MPH BY NOON WITH GUSTS TO 60 MPH. THERE WILL BE AREAS
OF BLOWING DUST WHICH COULD CAUSE HAZARDOUS DRIVING CONDITION
ACROSS THE VALLEY FLOOR. NORTHWEST TO NORTH WINDS WILL DEVELOP
ACROSS THE LOS ANGELES COUNTY MOUNTAINS AS WELL LATER THIS
MORNING...WITH DAMAGING WIND GUSTS EXPECTED BY LATE THIS AFTERNOON
AND EVENING. WINDS WILL THEN SHIFT NORTHEAST AND STRENGTHEN ONCE
AGAIN WITH STRONG AND DAMAGING SANTA ANA WINDS EXPECTED THROUGH
FRIDAY MORNING AND POSSIBLY INTO THE AFTERNOON HOURS.

WIND ADVISORIES WILL ALSO BE IN EFFECT FOR THE USUAL SANTA ANA
WIND AFFECTED WIND PRONE VALLEYS OF LOS ANGELES AND VENTURA
COUNTIES LATE THIS EVENING THROUGH SATURDAY AFTERNOON. WIND
ADVISORIES MIGHT BE NEEDED FOR THE LOS ANGELES AND VENTURA COUNTY
COASTAL AREAS TONIGHT INTO FRIDAY.

CAZ053-054-011700-
/O.UPG.KLOX.HW.A.0005.120302T0300Z-120302T2200Z/
/O.NEW.KLOX.HW.W.0005.120301T2300Z-120302T2000Z/
/O.EXT.KLOX.WI.Y.0021.120301T1700Z-120301T2300Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
341 AM PST THU MAR 1 2012

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST
THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON
TO NOON PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS AND TIMING...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO
  50 MPH ARE EXPECTED THROUGH THE MID AFTERNOON HOURS...INCREASING
  TO 25 TO 40 MPH WITH GUSTS TO 60 MPH LATE THIS AFTERNOON THROUGH
  THE EVENING HOURS....STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR
  WHERE ISOLATED GUSTS TO 70 MPH ARE POSSIBLE ON THE SURROUNDING
  PEAKS. WINDS WILL SHIFT TO NORTHEAST LATE THURSDAY NIGHT INTO
  FRIDAY MORNING AND CONTINUE THROUGH AT LEAST FRIDAY MORNING.

* IMPACTS...DRIVING THROUGH THE MOUNTAINS...INCLUDING INTERSTATE 5
  AND HIGHWAY 14...ESPECIALLY THOSE WITH HIGH PROFILE
  VEHICLES...WILL BE TREACHEROUS DUE TO VERY GUSTY WINDS. BE ALERT
  FOR FLYING DEBRIS. IF ON THE ROAD...KEEP EYES OPEN FOR FALLEN
  TREES AND DOWNED POWER LINES. SECURE ALL DOORS AND WINDOWS AND
  STAY INDOORS IF POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-011700-
/O.NEW.KLOX.HW.W.0005.120301T2000Z-120302T0600Z/
/O.EXT.KLOX.WI.Y.0021.120301T1200Z-120301T2000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
341 AM PST THU MAR 1 2012

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM
PST THIS EVENING. 

* WINDS AND TIMING...WEST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH
  WILL DEVELOP THIS MORNING. WINDS WILL THEN STRENGTHEN AND BECOME
  WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH BY NOON
  TODAY AND CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING SOME
  OVERNIGHT. PERSONS DRIVING THROUGH THE WARNING AREA ARE ADVISED
  TO REDUCE SPEEDS. VISIBILITY MAY BE GREATLY REDUCED DUE TO
  BLOWING DUST AND SAND. BE ALERT FOR SUDDEN WIND GUSTS WHICH CAN
  MAKE CONTROLLING YOUR VEHICLE DIFFICULT AND DANGEROUS.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT PORTIONS OF HIGHWAY 14
  AND 138 IN THE ANTELOPE VALLEY. STRONG WINDS MAY MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. SUDDEN
  RESTRICTIONS IN VISIBILITY TO NEAR ZERO WILL BE POSSIBLE DUE TO
  BLOWING DUST AND SAND MAKING TRAVEL HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE
LOSS OF CONTROL..

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ046-011700-
/O.NEW.KLOX.HW.W.0005.120302T1100Z-120302T2000Z/
/O.EXB.KLOX.WI.Y.0021.120302T0300Z-120302T1100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
341 AM PST THU MAR 1 2012

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST
FRIDAY...
...HIGH WIND WARNING IN EFFECT FROM 3 AM TO NOON PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO NOON PST
FRIDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY
IS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST FRIDAY. 

* WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL DEVELOP THIS EVENING...THEN STRENGTHEN LATE
  TONIGHT INTO EARLY FRIDAY MORNING THROUGH NOON WITH NORTHEAST
  WINDS 25 TO 40 MPH AND GUSTS TO 60 MPH. ISOLATED GUSTS TO 70 MPH
  WILL BE POSSIBLE ABOVE THE HILLS OF POINT MUGU. WINDS WILL
  BEGIN TO DIMINISH FRIDAY AFTERNOON.

* IMPACTS...DRIVING THROUGH THE MOUNTAINS...INCLUDING
  TOPANGA...MALIBU...KANAN AND DECKER CANYONS...ESPECIALLY THOSE WITH
  HIGH PROFILE VEHICLES...WILL BE TREACHEROUS DUE TO VERY GUSTY
  WINDS. BE ALERT FOR FLYING DEBRIS. IF ON THE ROAD...KEEP EYES
  OPEN FOR FALLEN TREES AND DOWNED POWER LINES. SECURE ALL DOORS
  AND WINDOWS AND STAY INDOORS IF POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ044-045-011700-
/O.NEW.KLOX.WI.Y.0022.120302T0600Z-120303T2300Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY
341 AM PST THU MAR 1 2012

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST SATURDAY. 

* WINDS AND TIMING...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL DEVELOP LATE THIS EVENING AND CONTINUE THROUGH SATURDAY
  AFTERNOON. THE STRONGEST WIND GUSTS WILL OCCUR EARLY FRIDAY
  MORNING THROUGH NOON WITH ISOLATED GUSTS TO 50 MPH POSSIBLE.
  WINDS WILL BEGIN TO DIMINISH SATURDAY AFTERNOON.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT HIGHWAYS 101...23...118
  AND 126. WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SLOW DOWN AND
  USE EXTRA CAUTION. KEEP EYES OPEN FOR FALLEN TREES AND DOWNED
  POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ088-011700-
/O.EXB.KLOX.WI.Y.0021.120302T0300Z-120303T2300Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
341 AM PST THU MAR 1 2012

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 PM
PST SATURDAY. 

* WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL DEVELOP THIS EVENING AND PERSIST THROUGH
  SATURDAY AFTERNOON. THE STRONGEST WIND GUSTS WILL OCCUR EARLY
  FRIDAY MORNING THROUGH NOON. WINDS WILL DIMINISH SOME BY
  SATURDAY AFTERNOON.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT INTERSTATE 5 AND HIGHWAY
  14. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. SLOW DOWN AND USE EXTRA CAUTION. KEEP
  EYES OPEN FOR BROKEN BRANCHES OR OTHER DEBRIS ON THE ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ547-011700-
/O.EXB.KLOX.WI.Y.0021.120302T0300Z-120303T2300Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
341 AM PST THU MAR 1 2012

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 PM
PST SATURDAY. 

* WINDS AND TIMING...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH
  GUSTS TO 40 MPH WILL DEVELOP EARLY THIS EVENING AND PERSIST
  THROUGH SATURDAY AFTERNOON. AREAS MAINLY AFFECTED WILL BE THE
  NORTHWESTERN PORTION OF THE SAN FERNANDO VALLEY INCLUDING PORTER
  RANCH...NORTHRIDGE AND GRANADA HILLS.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT HIGHWAY 118 AND THE 405
  INTERSTATE. WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SLOW DOWN AND
  USE EXTRA CAUTION. KEEP EYES OPEN FOR BROKEN BRANCHES OR OTHER
  DEBRIS ON THE ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KAPLAN/SMITH

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at Feb 29, 1:30 PM PST, 28 minutes earlier.

Area forecast discussion, Feb 29, 1:30 PM PST, 28 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
130 PM PST WED FEB 29 2012

.SYNOPSIS...

A LOW WILL MOVE ACROSS THE REGION AND SPREAD POSSIBLE PRECIPITATION
WITH BREEZY WINDS INTO EARLY THURSDAY. A HIGH WILL MOVE IN FRIDAY
WITH GUSTY OFFSHORE WINDS PREDICTED INTO SUNDAY...WITH THE WARMEST
AFTERNOONS DURING THE WEEKEND. THE HIGH WILL WEAKEN MONDAY AND THE
ONSHORE FLOW WILL INCREASE AND TEMPERATURES WILL DROP. A LOW WILL
APPROACH BY TUESDAY FOR MORE CLOUDS AND A TEMPERATURE RETURN TO
NEAR NORMAL.

&&

.SHORT TERM (TODAY-SAT)...WEAK SYSTEM SAGGING SOUTH THROUGH THE
FORECAST AREA THIS AFTERNOON BRINGING LIGHT SHOWERS NORTH OF PT
CONCEPTION. AS THIS SYSTEM DROPS SOUTH OF THE TRANSVERSE RANGES THE
DOWNSLOPE PREVAILING NORTHWEST FLOW WILL INHIBIT A LOT OF THE PRECIP
FROM REACHING THE GROUND, THOUGH I SUSPECT A FEW SPRINKLES WILL FALL
IN MANY AREAS. THE BEST CHANCES FOR MEASURABLE RAIN THOUGH WILL BE
EASTERN LA COUNTY WHERE THERE IS STILL A LITTLE BIT OF UPSLOPE
INFLUENCE THERE AS THE FRONT REACHES THE SAN GABRIELS. SO PERHAPS A
FEW HUNDREDTHS OR EVEN A TENTH OF AN INCH THERE OVERNIGHT, MAINLY
FOOTHILLS AND MTNS. PRETTY MUCH A NON-EVENT PRECIP-WISE. ONE THING
TO WATCH FOR IS THE POSSIBILITY FOR SOME GRAPEVINE SNOW SHOWERS
EARLY THURSDAY AS SNOW LEVELS DROP TO NEAR PASS LEVEL AND INCREASING
NORTHWEST FLOW OVERNIGHT WILL PROVIDE SOME LIFTING. NOT EXPECTING
MUCH BUT WOULDN'T BE SURPRISED TO SEE SOME LIGHT SNOW OVER THE
GRAPEVINE ALONG WITH GUSTY ADVISORY LEVEL WINDS THURSDAY MORNING.

THE MAIN IMPACT OF THIS SYSTEM WILL BE THE WINDS, WHICH WILL BE
INCREASING THURSDAY INTO THURSDAY NIGHT. PRETTY GOOD SUBSIDENCE WILL
HELP TRANSPORT SOME OF THE STRONGER WINDS ALOFT DOWN TO THE SURFACE,
AND THE I5 AREA WILL CERTAINLY BE AT RISK FOR WARNING LEVEL WINDS AS
THE EVENT PEAKS THURSDAY EVENING THROUGH EARLY FRIDAY MORNING. SO IN
ADDITION TO THE LOW END ADVISORY LEVEL WINDS FOR THE ANTELOPE VALLEY
TODAY WE SHOULD SEE A STRONGER ADVISORY LEVEL WINDS THERE THURSDAY
AND ALSO INCLUDING THE ADJACENT MOUNTAINS. WILL ALSO INCLUDE A HIGH
WIND WATCH FOR THE LA/VTU MTNS (BUT FOCUSING ON THE I5 CORRIDOR)
THURSDAY EVENING. NORTH WINDS MAY ALSO APPROACH ADVISORY LEVELS
THROUGH THE SANTA YNEZ RANGE THURSDAY EVENING AS WELL AS THE SANTA
CLARITA VALLEY AS THOSE WINDS FILTER DOWN BELOW THE TEJON PASS. NOT
ANTICIPATING WIND ADVISORIES FOR THE LA/VTU COAST THURSDAY BUT COULD
SEE SOME GUSTS TO 30-35 MPH BY AFTERNOON.

ON FRIDAY WE TRANSITION TO A TRADITIONAL SANTA ANA NORTHEAST WIND
EVENT. DECIDED TO EXTEND THE MTN HIGH WIND WATCH THROUGH MID DAY
FRIDAY TO INCORPORATE THE SHIFT TO NORTHEAST, THOUGH DIFFERENT AREAS
WILL BE IMPACTED AND WINDS MAY NOT BE QUITE AS STRONG. ALSO WILL
LIKELY SEE ADVISORY LEVEL NORTHEAST WINDS THROUGH THE LA/VENTURA
VALLEYS, SANTA MONICA MOUNTAINS (POSSIBLY CLOSE TO WARNING LEVEL
OVER THE PEAKS THERE) AND PERHAPS EVEN THE MALIBU AND VENTURA COAST.
WILL SEE HOW THE MODELS COME IN TONIGHT AND THURSDAY AS FAR AS THE
STRENGTH OF THE OFFSHORE EVENT FRIDAY BEFORE SETTLING ON HEADLINES
FOR THOSE AREAS.

ANOTHER COOL AND BREEZY DAY ON TAP THURSDAY WITH HIGHS MAINLY AROUND
60, BUT FEELING COOLER WITH THE STIFF BREEZE. AS WE SHIFT TO
NORTHEAST FRIDAY THERE WILL BE A WARMING TREND BUT PRETTY MODEST AT
FIRST. MAINLY 60S AT LOWER ELEVATIONS, POSSIBLY A FEW LOWER 70S,
UNDER CLEAR SKIES. A GOOD 10 DEGREE JUMP IN HIGHS MOST AREAS SAT,
MEANING SOME ISOLATED 80S POSSIBLE. SURFACE PRESSURE GRADIENTS
CURRENTLY PROJECTED TO BE A LITTLE STRONGER SATURDAY THAN FRIDAY BUT
LESS UPPER SUPPORT. MY SUSPICION IS THE MODELS WILL BACK OFF THE SAT
GRADIENT LEAVING JUST SOME ISOLATED GUSTY WINDS, POSSIBLY NEAR
ADVISORY LEVEL THROUGH THE USUAL FAVORED PASSES AND CANYONS OF
VENTURA/LA COUNTIES.

.LONG TERM (SUN-WED)...WARMING TREND TO CONTINUE SUNDAY AS HIGH
PRESSURE STRENGTHENS ALOFT. GRADIENTS CONTINUE TO WEAKEN THOUGH SO
LESS WIND EXPECTED. A COOLING TREND SET TO BEGIN MONDAY AS THE HIGH
WEAKENS AND ONSHORE FLOW STARTS TO RETURN. ON TUESDAY NIGHT THE GFS
AND ECMWF SHOW A SYSTEM DROPPING THROUGH THE INTERMOUNTAIN WEST WITH
THE ECMWF MUCH SHARPER AND COLDER. TOO INSIDE AND DRY FOR PRECIP
THIS FAR WEST, BUT IT COULD BE A SETUP FOR A DECENT OFFSHORE EVENT
FOR THE MIDDLE OF NEXT WEEK. MODELS CONTINUE TO BE COMPLETELY OUT OF
PHASE AT THE END OF NEXT WEEK WITH THE GFS SHOWING A DECENT TROF
ALONG THE WEST WHILE THE ECMWF HAS A PRETTY SIZABLE RIDGE ALONG THE
SAME LONGITUDE.

&&

.AVIATION...29/1800Z.
A WEAK FRONTAL SYSTEM IS SAGGING TO THE SOUTH IN AN ATTEMPT TO BRING
SOME LIGHT SHOWERS TO THE REGION NORTH OF POINT CONCEPTION THIS
AFTERNOON AND SOUTH OF POINT CONCEPTION TONIGHT. VFR CONDITIONS WILL
OCCASIONALLY YIELD TO MVFR CONDITIONS DUE TO CEILING OR VISIBILITY
RESTRICTIONS AS THE PRECIPITATION SLIDES SOUTH THROUGH THE AREA.
SOME TAF SITES WILL NOT RECEIVE ANY PRECIPITATION.

KLAX AND KBUR...INCREASING CLOUDS WILL BKN SKIES TONIGHT AND A
SLIGHT CHANCE OF A SHOWER. VFR WITH OCCASIONAL MVFR CONDITIONS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WATCH (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...WOFFORD
AVIATION...SWEET
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 29, 8:25 AM PST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
825 AM PST WED FEB 29 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-011400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
825 AM PST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

A WIND ADVISORY WILL BE IN EFFECT FROM 9 AM THIS MORNING ACROSS THE
ANTELOPE VALLEY WITH GUSTS TO AROUND 45 MPH THROUGH THIS EVENING. A
GALE WATCH IS IN EFFECT FOR LATE TONIGHT FOR PORTIONS OF THE OUTER
AND INNER WATERS WITH WIND GUSTS POSSIBLE TO 35 KNOTS BY EARLY
THURSDAY MORNING. THERE WILL BE LIGHT SHOWERS ACROSS PORTIONS OF SAN
LUIS OBISPO AND WESTERN SANTA BARBARA COUNTIES THIS MORNING. THE
COLD FRONT SHOULD WEAKEN BRINGING A VERY SLIGHT CHANCE OF SHOWERS
FOR VENTURA AND LOS ANGELES COUNTIES LATE THIS AFTERNOON AND EVENING
HOURS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WATCH.................SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THE GALE WATCH WILL CONTINUE THROUGH THURSDAY EVENING FOR THE INNER
WATERS...AND EARLY FRIDAY MORNING FOR THE SOUTHERN PORTION OF THE
OUTER WATERS. WIND GUSTS POSSIBLE TO 35 KNOTS.

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD/KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 8:48 PM PSTSmall Craft AdvisoryLOX66 hr
Feb 28, 9:16 PM PSTWind AdvisoryLOX24 hr
Feb 29, 3:08 AM PSTGale WatchLOX24 hr
Feb 29, 1:58 PM PSTWind AdvisoryLOXLos Angeles70 hr
Feb 29, 2:30 PM PSTHigh Surf AdvisoryLOX50 hr
Feb 29, 2:30 PM PSTSmall Craft Advisory for Hazardous SeasLOX12 hr

Nearby

High Wind Watches in California, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.